Get your Health question answered in 3 easy steps

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to take amikacin for a 5 month old suffering from inflammation ?

Hello, Our peadiatric surgeon has suggest my 5 month old baby boy to have injectable antibiotics of Advent 150Mg and Amikacin 100 mg thru IV. My baby was diagonised with inflammatory pathology on his left, which shows that there is a minimal peritesticular fluid. Is it safe to give Amikacin ? As i hear that this would lead to hearing loss and kindney problems. Such kind of messages do scare us? We are desperate to have our baby normal. Is there any chance of such side effects arising at a later stage of his age ?
Thu, 29 Dec 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics
General Surgeon 's  Response
Hello
Welcome to health care magic forum
Short course of 5-7 days don`t have many side effects .if there is need than it is nothing to worry.Hearing loss & kidney problem arise after prolonged use.
Wish you good health
Disclaimer
I find this answer helpful
General & Family Physician Dr. Sheetal's  Response
Hi Harish,

It is safe to give intravenous amikacin to your 5 month old baby as long as the prescribed dosage is adhered to.

The recommended intravenous dose for children with normal kidney function is 15-20 mg/kg/day. The side effects such as hearing loss and kidney damage are rare when the recommended dosages are followed.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi,am suffering from typhoid since last 2 weeks n I have 11 month. Old baby n firstly I was on oral medicine but now my doctor changed my treatment line to injectable, is ceftriaxone and amikacin or ceftriaxone alone is good for my treatment, is this is safe for my baby,I am a lactating mother, please tell me

doctor1 MD

good day doctor, I am 29 yr old female.I am suffering from a UTI which is a reoccurence after5 months. the symptoms are frequent urge to urinate, pain while urinating,little vomiting sensation.Four months ago i got a urine culture & a vaginal swab test done.while the urine culture didn t show any bacterial infection swab test did come up with E-Coli infection. was adivsed by the consulting doctor to take Amikacin for 5 days but due to certain conditions i was unable to take it. at present i am on board a ship in vietnam as my husband is marine engineer.so i am unable to take amikacin at this moment as well as it comes only in the form of injection. Plz advise alternate medication which can be taken orally.plz advise more than one trade name .Also plz advise if URISPAS will be helpful or not? Thank you. KIM

doctor1 MD

Hi this is Ram...Staying in Dubai now... My son is now 9 months old.... He had VUR from birth with reflux in right kidney.... Grade 5 in rightt & grade 4 in left.. Vesicostomy was done in Chennai (when he was 11 days old)... Now he has got urinary infection( E coli bacteria-ESBL).... Amikacin was already given for 5 days but the count has not come down except for the pus cells... Now our pediatrician has planned to give for 10 days to clear off the bacteria completely... Is it safe for 9 months old baby...? Pls advice

Recent questions on Amikacin

doctor1 MD

my dad has a UTI and the urine cuture reports sensitivity to Nitrofurantoin and gentamicin only as first line antibiotics. For second line antibiotics the sensitivity is to Amikacin. He is an oncology patient with primary operated colorectal Ca with secondaries in lungs and liver. Renal functions are fine and he has underlying diabetes controlled on orals. What medication for UTI based on culture should be used

doctor1 MD

Recently i got urine infection and high fever 104* more colds feel Doctor prescribed antibiotcis for 5days course. Later for 7 days (4 injection AMICIM 500mg2ml (AMIKACIN SULPHATE) ,BALOFLOXACIN tablets100mg,DOMZOLE Capsules,CARTEL-P (nimesulide+Paracetamol three time) one syrup Bayer s twice a day . Now i got the urin tested. PUS Cells. is FULL FIELD and EPITHELIAL Cells. is 0-1 my age is 26 Please sir I Need suggestion Rahul Biswas Thank you Sir

doctor1 MD

Hello Doctors, History :- My child is 13 months old and she had diarrhea before 3 months. At that time I have hospitalized her for three days. Then it was recovered. But after that she has same problem at least once in a month. Now again she has a same problem i.e. diarrhea. we have consulted a pediatric doctor. According his advice we have done the STOOL CULTURE AND SENSITIVITY test, test result shows :- Pus cells and motile bacilli seen. Organism Isolated : E.Coli. Treatment Given : OQM Syrup 2 times a day & Amikacin (Product Name : Mikacin) 250 Inj 1cc a day. (4 doses are given) Que. :- 1) why this infection occurs so often? 2) How to prevent this infection? 3) What are the effects on child s health in long term.

doctor1 MD

hi doctor my sister who is 37 yrs, 5ft 2 and weighs 57kg is suffering form loose motions for the past 8 days. she is admitted in hospital and is taking amikacin 500mg,attcorlin 100mg,omez inj 20mg,refagut 200mg,iv albumin,librex and enuff cap. .she has not had any solid foods for the past 8 days. she had vomiting initially but now it has stopped.she has started getting blood in stools and there is no improvement.what is the next step to be taken?what could be the cause?could it be e-coli?

doctor1 MD

Hello doctor, my 3 week old son got a fever of 100.4F which increased irrespevtive of small doses of paracetomol to 101.F. We took some tests and I have attached the reports. A full sepsis screening was done including spinal tap . Piptaz and...

doctor1 MD

Hi sir my mom name is ambujam . In November 2016 she had been admitted in hospital because she felt severe pain in her leg and not able to sit or stand . In the very beginning of her diagnosis they suspected malignancy later after all tests and...

doctor1 MD

My Son XXXXXXX XXXXXXX was suffering with high fever 104-105 C. We got him admitted in a hospital and following tests were done - CRP, CUE, Dengue, Thyphoid, Malaria . All tests were normal except CRP. It was 51, where as normal range is below 3....